# SDR 2011FA0000342

- Difficulty date: May 16, 2011
- Submitted: June 3, 2011
- Operation: General aviation
- Aircraft: N312TN
- Make and model: Mooney M20TN
- Aircraft serial: 310002
- Engine: Cont TSIO550G
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Hose
- Condition: Deteriorated
- Location: Crank Case
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CRANKCASE BREATHER LINE IS ATTACHED TO THE EXHAUST PIPE AND IS SCAVENGED BY THE EXHAUST.  HOWEVER, THE OPENING INSIDE THE TAILPIPE IS BECOMING CLOGGED UP WITH BURNED OIL AND IS CLOSING UP, CAUSING A RESTRICTION IN THE BREATHER SYS.  ALSO NOTED, IS THE MATERIAL USED IN THE BREATHER SYS.  THE FLEXIBLE HOSE IS TYPICAL "GATES" AUTOMOTIVE HEATER HOSE MATERIAL AND IS PROBABLY NOT COMPATIBLE WITH OIL VAPOR.  IT BECOMES SOFT AND DETERIORATES.  NO LOG BOOK ENTRY STATING WHETHER IT WAS EVER REPLACED.  THE SHORT CONNECTION FROM THE BREATHER ELBOW TO THE EXHAUST TAILPIPE IS BECOMING VERY BRITTLE WITH HEAT AND FLAKING APART.  IT IS MIL-H-6000 WHICH IS NOT TEMPERATURE RATED FOR THIS HEAT.
